MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10.0MM MEDULLARY REAMER HEAD

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10.0MM MEDULLARY REAMER HEAD
Model Number 352.100
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported on (b)(6) 2022, the reamer heads were dull.They do not cut through bone efficiently anymore.Surgery was delayed 5 minutes due to the reported event.There was no patient consequence reported.The procedure was successfully completed.This report is for one (1) 10.0mm medullary reamer head.This is report 4 of 20 for complaint (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: reporter is a j&j employee.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Date of concomitant therapy is (b)(6) 2022.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d4: lot #.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Part: 352.100.Lot: f-25368.Release to warehouse date: 31.Aug.2018.Expiration date : na.Supplier: (b)(4).Manufacturing site: werk selzach.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that cutting surface of the 10.0mm medullary reamer head has dull, blunting of cutting edges due to multiple uses.The observed condition was consistent as an end of life indicator for the device.No other issues where identified.No other issues were observed.After a visual inspection per procedure, it was determined that the reusable instrument device was worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.A functional test to assess the will not cut/dull condition can not be conducted since the allegation is related to bone.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed blunting of cutting edges of 10.0mm medullary reamer head would have contributed to the complained issue.There is no indication that a design or manufacturing issue has caused the complaint condition.It was determined that the reusable instrument was worn from repeated use and servicing.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
10.0MM MEDULLARY REAMER HEAD
Common Device Name
REAMER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key15074573
Report Number2939274-2022-02765
Device Sequence Number5541543
Product Code HTO
UDI-Device Identifier10886982194206
UDI-Public(01)10886982194206
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number352.100
Device Catalogue Number352.100
Device Lot NumberF-25368
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/22/2022
Supplement Date Received by Manufacturer10/13/2022
Initial Report FDA Received Date07/21/2022
Supplement Report FDA Received Date11/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/27/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10.0MM MEDULLARY REAMER HEAD; 10.5MM MEDULLARY REAMER HEAD; 10.5MM MEDULLARY REAMER HEAD; 11.0MM MEDULLARY REAMER HEAD; 11.0MM MEDULLARY REAMER HEAD; 11.5MM MEDULLARY REAMER HEAD; 11.5MM MEDULLARY REAMER HEAD; 12.0MM MEDULLARY REAMER HEAD; 12.0MM MEDULLARY REAMER HEAD FRONT CUTTING; 12.5MM MEDULLARY REAMER HEAD; 12.5MM MEDULLARY REAMER HEAD; 13.0MM MEDULLARY REAMER HEAD; 13.0MM MEDULLARY REAMER HEAD; 8.5MM MEDULLARY REAMER HEAD; 8.5MM MEDULLARY REAMER HEAD; 9.0MM MEDULLARY REAMER HEAD; 9.0MM MEDULLARY REAMER HEAD; 9.5MM MEDULLARY REAMER HEAD; 9.5MM MEDULLARY REAMER HEAD
Patient SexUnknown